Jump to content
CrazyBoards.org

Relapse or withdrawl?


Recommended Posts

A couple of times I ran out of Effexor and had to go a couple of days without.  As expected the "brain zaps" kicked in, but I also noticed that I went back into a state of SEVERE depression.  This depression lifted completely upon taking my dose (I'm on 300mg), but I am confused as to why I reverted back to this state in the first place.  ADs take time to be effective, and one might assume that they take time to stop working.  The change that I experienced was so rapid, on both occasions, that I ask myself if the change in mood was more due to withdrawl from the drug.  I also experienced something similar on Zoloft, where I became very emotional afer a skipped dose.

What do you guys make of this?

Link to comment
Share on other sites

Hey Username,

I know exactly what your talking about, and yeah I think it's definitely a withdrawal effect. I just finished tapering off it, and this was the worst side-effect for me. The depression would descend very rapidly on certain days, and they were the worst bouts I'd ever experienced and I've lived with depression all my life. I had anxiety attacks in the same manner just not as extreme as the depression.

I've been Effexor free for 12 days now and my mood has settled considerably (thank God), I still have passing depression episodes but only mild in comparison.

Be careful with venlafaxine, try really hard not to miss a dose, your body gets addicted to it and has a fit when it's taken away.

I had a good GP who used to give me lots of sample packs, that I could stow in places for emergencies - like in my car, at work, at my parents place, at my best friends, in my purse. So if I ran out or forgot to take it I had some backups.

Take care

PF

Link to comment
Share on other sites

You need to taper of pretty much any drug that has a substantial effect on 5HT reuptake if you want to avoid rebound depression.  The drugs reduce the active number of 5HT recepters in a sort of homeostatic reaction to the medication.  It take some time for the receptors to return to their former numbers. 

This goes into a bit more depth about how this works without being totaly written in Greek:

http://www.australianprescriber.com/magazi...perimental1.htm

Link to comment
Share on other sites

I tapered off about one month ago, and it was not fun - I felt nauseated a lot and my mood was (okay still is) low. If the depression happens very soon after missed doses/tapering, it's probably discontinuation and will hopefully go away. If it doesn't, it's time to consider going back on the med. Relapse sucks ass.

Link to comment
Share on other sites

  • 1 month later...

Same thing happened to me; as a result I will not allow myself to make that mistake again.  It is due to the withdrawal of the drug.  You can go about 1 day w/out side effects and then BOOM!  I felt like my world was flattening out.  That would be the reason why you ween yourself SLOWLY off of the drug; as well, I believe there are other things you take/can take at the time to counter the side effects.  I had the side effect of feeling suicidal when my dose was too low as well.

A couple of times I ran out of Effexor and had to go a couple of days without.
Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...